I take 10mg lexapro amd 60mg strattera, two antidepressants. I forgot to take them both yesterday and when I took them today I got horrible nausea, chills, tremors and my feet and fingers felt like they were falling asleep right before I couldn't take it anymore and vomited. This had never happened to me before except when my doctor presribed a dose with out building it up first with lower doses. In other words I was supposed to start with 20 Mg and build it up to 80mg. The one she gave me. So that day I understood what had happened. Currently the dose I'm at is 60mg. My lexapro is 10 Mg and I had built up both to get where I'm at. I only skipped one day? How is it possible that I could have such a strong reaction after only 24 hours? My phycologist only comes into town every three months. The pharmacists where I get my meds Is cvs and they don't know jack squat. I've asked them stuff before, every time its 'you need to talk to your doctor'. Also should I try to take them both tomorrow? Because I can't just stop taking them.
27 May 2012
Hello. You may have been experiencing serotonin syndrome which can occur when 1 or 2 meds that you are on cause the brain to release or maintain too much serotonin. This also happened to me when I was starting Zoloft (an SSRI) & I was supposed to be working my way up on dosage (they way you described your doctor told you to do) but I didn't listen b/c I had only been off of the Zoloft for a couple of months so I didnt think it would make a difference. This was years back, but I definitely learned my lesson. At the time, I was lucky enough to have my Doctor's cell phone number & I called her describing similar symptoms to what you had: nausea, chills, tremors, my arms from the elbow down & hands & my legs from the knee down & my feet were all tingley as if they were falling asleep, my heart was racing & I felt like I was out of touch with reality, mentally & emotionally.
She told me that I was experiencing Serotonin Syndrome, to stop taking the high dose I had started at against her advice the 1st time, give it a couple of days & start over on the low dose she originally prescribed. To ease my symptoms, she told me to go to the drug store immediately & get Benadryl or Simply Sleep aid (both of them the single ingredient is Diphenhydramine or they have generic ones for allergies or sleep aids, just make sure the sole ingredient is the Diphenhydramine), usually they come in 25mg tabs. She said to take 50mg of Diphenhydramine to ease the symptoms of basically what is a serotonin overdose in the brain. I have no idea how your body got to that point by only missing one day of meds, however, people take Benadryl or Simply Sleep all the time for allergies or a light sleep aid so it's a safe over the counter medication as long as you have never had an allergic reaction to it. I had to take the Diphenhydramine 50 mg 2 or 3 times a day for several days to relieve my symptoms, but it was like a miracle how much better I felt. But please if you do decide to try the route I went, maybe try taking only 25mg of Diphenhydramine to start. Unless you have previous experience with Benadryl, Simply Sleep, or any generic allergy or sleep aid with the single ingredient Diphenhydramine, then take what you usually would. I wish you the best.
28 May 2012
Hello sara143891. I'm not certain when and how you take the Strattera. If you are splitting the 60mg. If not try, spliting the dose, spacing them apart. I believe that will help ease the problem. For a professional opinion, ask another pharmacist, they might have a solid answer, unlike your own (pharmacist) Regards, pledge
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking it for 3 days and am having extreme nausea and have no appetite. Is this a normal reaction? I sure hope it doen't last too ...
1 answer • 8 Oct 2011
1 answer • 28 Oct 2011
... stools, headaches, shakiness. I was taking remeron for a couple months with no luck, so replacing it with the lexapro. Are my symptoms start up ...
2 answers • 27 Sep 2013
... fall a couple of weeks ago and went through her pills too quickly. Now she's at about Hour 50 of withdrawals (vomiting, diarrhea, dizziness, ...
3 answers • 11 Sep 2014
I have been on hydrocodone 7.5/325 EVERYDAY for about a year now with the max dose of 6/day. Pain mgmt put me on fentanyl yesterday. I put it on less ...
2 answers • 14 days ago